Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain around the kidney area while on Losartan?

I have recently changed my BP medication to Losartin 50mg. I have been experiencing kidney pain/ache on and off since commencing this drug. I only have one kidney due to an accident aged 10yrs. I have been on medication for high blood pressure for 30yrs. A blood test 2 weeks after commencing the medication was normal, but im still getting the intermittent pain/ache.
Mon, 23 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

For your pain in kidney area, USG abdomen scan should be done to search for any underlying cause if present.

Losartan can lead to side effects such as muscle spasm, stomach pain, back pain, etcetera.

If pain is constricting and severe then kidney stone can be the possibility. But your pain seems less likely because of Losartan.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Parth Goswami
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Recently prescribed Losartan potassium 50 mg. Already taking Atenolol /Chlorthal 50/25 for high bp. Also taking Potassium CL ER 20meq 2x day. Also...